Doctor insights on:
Prednisone And Insulin
Am on prednisone and insulin. Gained a lot if weight. Cannot take appetite reducers. Tried dieting, but too hungry. What can cut appetite naturall?
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
I was hospitalized for asthma and first stages of ketoacidosis I was sent home on Levaquin,prednisone , and insulin. Now my throat is very painful f?
Sore throat from med: The prednisone is for asthma , but can increase your blood sugar and cause an increase in stomach acid, leading to reflux or gastritis. Both prednisone and antibiotics cause yeast to flourish: one kills good bacteria; one stops your immune system from killing yeast. Your sore throat, therefore, could be from 1) your sinus infection, 2) reflux, or3) thrush ( yeast). Ask your doctor which it is! ...Read moreSee 1 more doctor answer
My fasting glucose is still 200+ 3weeks after stopping prednisone? I fear taking insulin will make me dependent on it, is there a more effective pill?
DM : Sounds like this may be a new problem. You may have been "pre-diabetic" & Prednisone accelerated your condition. Regardless of the cause, adequate exercise, weight loss & a diabetic diet should be instilled. If afraid of insulin, you may want to discuss once daily Insulin &/or oral medications with your doctor. Your body will not get used to insulin. ...Read moreSee 1 more doctor answer
Everyone different: It is diff for everyone, and depends also on yor appetite and type of Insulin u use. On general, your blood sugars will rise more than usual after each meal and then be lower thru the night. Very impt to see ur endo to help u work out regimen cause not controlling this proper often leads to more serious problems (way too high or low bg). ...Read moreSee 2 more doctor answers
Taking a 16 day prednisone taper. 40mg x4, 30mg x4, 20mg x4, 10mg x4. On an insulin pump. How should I adjust my temporary basal rate?
Basal rate.: Tough call! Start by increasing you 24 hour insulin by about 5% and check your blood sugar 2 or 3 times a day. If that does not control your blood sugar properly keep changing the dose at the above rate till your results are OK. You may have a high blood sugar for a few days but this should not have any major concern until you finish your prednisone dosing and you gradually decrease your insulin. ...Read more
Take what is Rx'd: Obviously your details are limited. If you are diabetic, or otherwise have Insulin resistance and are taking a steroid, your blood sugars will typically go up. If your doctor has prescribed metformin to address this, then by all means take it. If you have not been prescribed or otherwise instructed to take metformin, then talk to your doctor before doing so. ...Read more
Minimal to none.: You where more Insulin resistant on. Your cholestrol profile changed for the worse. The causation of cataracts is incremental. More doses, greater likelyhood. Finally, if your dose was large, even for one month, the issue of avascular necrosis of hip or knee can occur down the road. But most people will escape this, fortunately. ...Read more
Yes: Prednisone has numerous side effects, including glucocorticoid side effects, like elevated blood sugar and diabetes; and minerolocorticoid side effects like fluid retention and high blood pressure. The minerolocorticoid side effects tend to be less prominent though. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Prednisone and antibiotics for bronchitis
- Prednisone and ear infection
- Numbness and tingling while taking prednisone
- Ask a doctor a question free online
- Prednisone and sun exposure
- Prednisone and prozac
- Does large doses of prednisone increase problems with tendons and ligaments?
- Is prednisone a medication for tmj and is it effective?
- Talk to a pharmacologist online for free